Alert archive / Colorado / Flash Flood Warnings in 2023
Flash Flood Warning 12, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jun 6, 2023, 2:47 PM MDT for Huerfano County, Colorado. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2023, 2:47 PM MDT (20:47 UTC)
- Expired
- Jun 6, 2023, 4:45 PM MDT
- In force
- 118 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 138 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716
WGUS55 KPUB 062047
FFWPUB
COC055-062245-
/O.NEW.KPUB.FF.W.0012.230606T2047Z-230606T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
247 PM MDT Tue Jun 6 2023
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
The Spring Burn Scar in...
South Central Huerfano County in southeastern Colorado...
* Until 445 PM MDT.
* At 247 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Spring Burn Scar. Between 0.5 and 1 inch of
rain has fallen. The expected rainfall rate is 2.5 inches in 1
hour. Additional rainfall amounts of 0.5 to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Indian Creek, Riling Creek and Cucharas River.
The debris flow can consist of rock, mud, vegetation and other loose
materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Spring Burn
Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Spring Burn Scar.
* Some locations that will experience flash flooding include...
Indian Creek on the southeastern Spring Burn Scar and southern
Spring Burn Scar south of Highway 160 in Huerfano county.
This includes the following high risk locations...
Sulphur Springs on Indian Creek and County Road 421 near Indian
Creek.
This includes the following streams and drainages...
Oak Creek, Echo Creek, Cucharas River, White Creek, South Fork
West Indian Creek, Chaparral Creek, Wahatoya Creek, Middle Creek
and South Middle Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Spring Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3750 10513 3749 10499 3737 10506 3741 10513
3746 10515
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2.5 INCHES IN 1 HOUR
$$
KT3 follow-up statements
140
WGUS75 KPUB 062114
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
314 PM MDT Tue Jun 6 2023
COC055-062245-
/O.CON.KPUB.FF.W.0012.000000T0000Z-230606T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Huerfano CO-
314 PM MDT Tue Jun 6 2023
...FLASH FLOOD WARNING FOR THE SPRING BURN SCAR REMAINS IN EFFECT
UNTIL 445 PM MDT THIS AFTERNOON FOR SOUTH CENTRAL HUERFANO COUNTY...
At 314 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain are moving off the southern edge of the Spring Burn Scar.
Between 0.5 and 1.5 inches of rain have fallen. The expected
rainfall rate is 1 inch in 1 hour. Additional rainfall amounts up to
0.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Indian Creek, Riling Creek and Cucharas River.
The debris flow can consist of rock, mud, vegetation and other loose
materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Spring Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Spring Burn Scar.
Some locations that will experience flash flooding include...
Indian Creek on the southeastern Spring Burn Scar and southern
Spring Burn Scar south of Highway 160 in Huerfano county.
This includes the following high risk locations...
Sulphur Springs on Indian Creek and County Road 421 near Indian
Creek.
This includes the following streams and drainages...
South Fork West Indian Creek, Rilling Creek, and Cucharas River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Spring Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3750 10513 3749 10499 3737 10506 3741 10513
3746 10515
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR
$$
PS827
WGUS75 KPUB 062155
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
355 PM MDT Tue Jun 6 2023
COC055-062245-
/O.CON.KPUB.FF.W.0012.000000T0000Z-230606T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Huerfano CO-
355 PM MDT Tue Jun 6 2023
...FLASH FLOOD WARNING FOR THE SPRING BURN SCAR REMAINS IN EFFECT
UNTIL 445 PM MDT THIS AFTERNOON FOR SOUTH CENTRAL HUERFANO COUNTY...
At 355 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain have moved off the Spring Burn Scar. Between 0.5 and 1.5 inches
of rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Indian Creek, Rilling Creek and Cucharas River.
The debris flow can consist of rock, mud, vegetation and other loose
materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Spring Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Spring Burn Scar.
Some locations that will experience flash flooding include...
Indian Creek on the southeastern Spring Burn Scar and southern
Spring Burn Scar south of Highway 160 in Huerfano county.
This includes the following high risk locations...
Sulphur Springs on Indian Creek and County Road 421 near Indian
Creek.
This includes the following streams and drainages...
Indian Creek, Rilling Creek and Cucharas River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Spring Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3750 10513 3749 10499 3737 10506 3741 10513
3746 10515
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KT804
WGUS75 KPUB 062243
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
443 PM MDT Tue Jun 6 2023
COC055-062253-
/O.EXP.KPUB.FF.W.0012.000000T0000Z-230606T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Huerfano CO-
443 PM MDT Tue Jun 6 2023
...FLASH FLOOD WARNING FOR THE SPRING BURN SCAR WILL EXPIRE AT 445
PM MDT THIS AFTERNOON FOR SOUTH CENTRAL HUERFANO COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3750 10513 3749 10499 3737 10506 3741 10513
3746 10515
$$
KTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:21 PM MDT, 26 minutes earlier.
Area forecast discussion, Jun 6, 2:21 PM MDT, 26 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 221 PM MDT Tue Jun 6 2023 .SHORT TERM...(This evening through Wednesday) Issued at 210 PM MDT Tue Jun 6 2023 Key messages: 1) Diurnally driven thunderstorms expected this evening and again on Wednesday with locally heavy rainfall and flash flooding possible. Moisture and weak disturbances caught within weak flow aloft between the upper low over CA and the plains ridge axis will keep diurnally driven showers and thunderstorms across the area both today and Wednesday. Precipitable waters will continue to run around 100-150+ percent of normal under light northwesterly steering currents aloft which begin to shift more westerly on Wednesday. The main risk with thunderstorms will be heavy rainfall. With more sun over the area today and again on Wednesday, instability will likely be higher over and near the mountains which may aid in increasing initial updraft strengths and precipitation intensities. Storm motions will remain weak so if these storms develop over the burn scars, Chalk Cliffs or Poncha Pass, then localized flash flooding will be possible. Thunderstorms will be possible across the plains both days though coverage will be less widespread compared to the mountains. Weak deep layer shears should limit storm strengths. However, mean CAPE values will be pushing 750-1000 J/kg with a little higher values possible across the southern counties where southerly flow will advect higher dew points northward. This could lead to a briefly strong storm or two across the plains with some small hail possible during the initial updraft growth phase. -KT .LONG TERM...(Wednesday night through Tuesday) Issued at 210 PM MDT Tue Jun 6 2023 Long term AFD: Key messages: 1) Lingering showers and a few thunderstorms will continue to dissipate into the late evening hours on Wednesday. Flash flooding will be possible over burn scar areas. 2) On Thursday, isolated showers and thunderstorms will develop during the afternoon hours initially over the higher terrain, and then move over the plains by late afternoon/evening. An isolated strong or severe storm could be possible over the far eastern plains. 3) On Friday, PM thunderstorms will still be more isolated, with a few moving over the plains by later in the afternoon and evening. Some of the thunderstorms developing over the eastern plains by late evening could become severe. 4) Saturday through next Tuesday, widely scattered to numerous showers and thunderstorms will be possible each day, with less chance of severe storms but a higher chance of flash flooding over burn scar areas. 5) Temperature trend for the next week will be a steady warming trend through the late week, then a cooldown over the weekend with Sunday being the coolest day, followed by warming again early next week. Detailed discussion: Wednesday evening... The mid to upper level flow continues to look fairly discombobulated with residual moisture at the 700 to 500 mb level and overall weak sheer as an upper level low remains far to the southwest over the Death Valley area in California. This will allow any convection that had initiated during the afternoon on Wednesday to remain nearly stationary and could cause concerns for possible flash flooding, especially over the burn scar areas through the late evening hours. The highest areas of CAPE look to be over the southern Sangre de Cristo Mountains and the Raton Mesa area with as much as 1500 J/kg, as well as more favorable lapse rates of 7.5 to 8.5 C/km, therefore a stronger storm may occur over this area and could threaten the Spring burn scar if it does. As the lower levels continue to stabilize going into the later evening hours, thunderstorms should continue to weaken into showers that may persist until after midnight. Some thunderstorms may continue until past midnight over the far southeastern plains, namely Baca County. Skies will continue to clear into the early morning hours on Thursday with temperatures falling into the low to mid 50s over the plains, and generally in the 30s to low 40s for high country. Thursday through Friday... On Thursday, the upper level low upstream will continue to slowly propagate towards the northeast over the Great Basin and fill as it does. This will allow for relatively drier air from the southwestern region to be advected up into the mid-level flow, which will result in convection developing over the higher terrain due to orographic lifting to be more sparse in nature. At this time, a consensus of the CAMs peg the Pikes Peak/Rampart Range area, as well as the southern Sangres again as having a better chance of convective initiation, due to there being better CAPE over these areas once again. With southwesterly flow in the mid to upper levels, and moderate instability over the plains, some of these thunderstorms will make their way out over the I-25 corridor throughout the afternoon hours, with a few continuing over into the eastern plains going into the evening hours. There could be a stronger or possibly severe storm over the far eastern plains as the environment will be more favorable to support better updrafts over this area. Friday will be similar to Thursday in terms of less coverage of PM thunderstorm development over the higher terrain as the mid-levels still tend to be more dry slotted. The upper level low will eventually become absorbed into the trough over the western states, with some upper level diffluence continuing to provide the instability to support convection. Given the higher amount of instability and dewpoints with increasing southeasterly flow over the eastern plains and making it back into the I-25 corridor, there will be a better chance of thunderstorms becoming severe over the eastern plains during the late afternoon/evening hours on Friday. Also with ridging building in over the region, temperatures will continue to gradually warm for both days, and closer to the seasonal average temperature for this time of year. Saturday through Tuesday... Deterministic models are still in relatively good agreement with the progression of the longwave trough upstream and a deepening trough over the Great Lakes region that will allow for a frontal boundary and some cooler air advection to move in over Colorado during the weekend. With this, the moisture plume will remain in place and the troughing with an associated boundary will allow for showers and thunderstorms to become more numerous during the weekend. With the cooler air advection, dropping temperatures nearly 10 degrees with Sunday being the coolest day, the lower levels will become more stable so there will be less of a threat of severe thunderstorms. However, because of the increased moisture and less shear over the region, there will likely be a higher risk for nearly stationary heavy showers and storms to cause flash flooding concerns for burn scar areas, and possibly urbanized areas as well. Ensemble PWAT does show higher values to remain over the northern half of Colorado, yet slight deviation in the position of the trough and/or plume of moisture could bring these higher values further south over our CWA. Ensembles and deterministic models also reveal recycled moisture remaining in place with flattening of the trough and more zonal flow by early next week which should keep the diurnal afternoon/evening showers and thunderstorms going through the early part of next week, and also a warming trend with temperatures right back near the seasonal average by Tuesday. -Stewey && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 210 PM MDT Tue Jun 6 2023 Thunderstorms will continue over the mountains and spread off into the adjacent plains and valleys during the late afternoon and evening. KALS and KCOS have the best chance for VCTS so have included this in both TAFs through the 00z-23z time frame. Chance looks too low for KPUB so have kept VCSH for now. However, all three terminals will likely see convective outflow winds with directions becoming northwest to westerly by 00z. Although odds look low for a stronger storm to impact the terminals directly, brief MVFR to even IFR cigs/vis could occur under the stronger storms. Storms should diminish after 01z for the terminals with winds diminishing and skies clearing towards morning. Winds will predominantly be diurnally driven with another round of afternoon showers and thunderstorms possible on Wednesday. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...STEWARD AVIATION...KT
Hazardous weather outlook, Jun 6, 11:48 AM MDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1148 AM MDT Tue Jun 6 2023 COZ058>089-093>099-071800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1148 AM MDT Tue Jun 6 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms will occur over the mountains this afternoon and early evening. Some of the rain is expected to be locally heavy as the showers and storms move slowly southeast across the higher terrain. Flash flooding over the old burn scars will be possible today. Over the lower elevations, isolated to scattered storms will occur along and west of the interstate, while only isolated storms will occur over the rest of the plains. The only exception to this will be down along the Colorado and New Mexico border where the showers may be more widespread during the late afternoon and evening time periods. During the late night hours, isolated showers and thunderstorms will be possible over all of the plains, especially the far eastern plains. The primary threat from any storms today will be locally heavy rain, especially in the mountains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Daily afternoon showers and thunderstorms will continue the rest of this week and into the weekend. Heavy rain will be the most likely hazards, and flash flooding will be possible over vulnerable areas. The chance for strong to severe storms will increase over the eastern plains starting on Thursday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 31/31
In the hours before
Special weather statement, Jun 6, 12:25 PM MDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1225 PM MDT Tue Jun 6 2023
COZ074-088-061900-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1225 PM MDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of southwestern Las
Animas County through 100 PM MDT...
At 1224 PM MDT, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 24 miles south of Indian Creek on the southeastern
Spring Burn Scar, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Segundo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3707 10510 3736 10497 3734 10466 3699 10481
3699 10497
TIME...MOT...LOC 1824Z 297DEG 9KT 3712 10497
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KTSpecial weather statement, Jun 6, 1:40 PM MDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
140 PM MDT Tue Jun 6 2023
COZ065>069-062015-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
Eastern San Juan Mountains Above 10000 Ft CO-
140 PM MDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of northwestern Rio
Grande, southwestern Saguache and east central Mineral Counties
through 215 PM MDT...
At 139 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wagon Wheel Gap, or 54 miles north of Dulce, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rain could cause rock slides near the
steeper terrain.
Locations impacted include...
South Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3763 10693 3783 10682 3775 10648 3748 10660
TIME...MOT...LOC 1939Z 284DEG 5KT 3771 10682
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KTSpecial weather statement, Jun 6, 1:57 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
157 PM MDT Tue Jun 6 2023
COZ071-062030-
Southern San Luis Valley CO-
157 PM MDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of southwestern
Costilla and southeastern Conejos Counties through 230 PM MDT...
At 156 PM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing hail, locally heavy rainfall and even a
possible landspout 10 miles east of Manassa, or 21 miles south of
Alamosa. This storm was nearly stationary.
HAZARD...Landspouts, winds in excess of 40 mph, and nickel size
hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This storm will remain over mainly rural areas of southwestern
Costilla and southeastern Conejos Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3700 10578 3715 10589 3728 10572 3716 10551
3699 10575
TIME...MOT...LOC 1956Z 318DEG 3KT 3717 10575
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
KTSpecial weather statement, Jun 6, 2:38 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
238 PM MDT Tue Jun 6 2023
COZ072-087-062130-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
238 PM MDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of west central
Huerfano and northeastern Costilla Counties through 330 PM MDT...
At 233 PM MDT, Doppler radar was tracking weakening thunderstorms
over northern Spring Burn Scar north of Highway 160. This storm was
nearly stationary.
HAZARD...High flows possible through Pass, Oak and Yellowstone
Creeks on the northern portions of the Spring Burn Scar.
SOURCE...Radar indicated.
IMPACT...Localized runoff may cause mud flows and rock slides along
these drainages. Roads may become muddy or experience some
minor flooding or ponding water.
Locations impacted include...
Spring Burn Scar north of Highway 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. If you
encounter flooding, climb to higher ground.
&&
LAT...LON 3767 10525 3769 10520 3766 10510 3762 10512
3760 10516 3762 10519 3764 10525
TIME...MOT...LOC 2033Z 312DEG 2KT 3762 10517
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:06 PM MDT | Special Weather Statement | PUB | Fremont | 24 min |
| Jun 6, 12:25 PM MDT | Special Weather Statement | PUB | Costilla | 35 min |
| Jun 6, 1:40 PM MDT | Special Weather Statement | PUB | Mineral | 35 min |
| Jun 6, 1:57 PM MDT | Special Weather Statement | PUB | Costilla | 33 min |
| Jun 6, 2:38 PM MDT | Special Weather Statement | PUB | Huerfano | 52 min |
| Jun 6, 2:53 PM MDT | Special Weather Statement | PUB | Huerfano | 37 min |
| Jun 6, 3:30 PM MDT | Special Weather Statement | PUB | Fremont | 30 min |
| Jun 6, 3:30 PM MDT | Special Weather Statement | PUB | Fremont | 45 min |
| Jun 6, 3:36 PM MDT | Special Weather Statement | PUB | Fremont | 24 min |
| Jun 6, 3:47 PM MDT | Special Weather Statement | PUB | Otero | 28 min |
| Jun 6, 3:55 PM MDT | Special Weather Statement | PUB | Alamosa | 35 min |
| Jun 6, 4:04 PM MDT | Flash Flood Warning | PUB | Fremont | 79 min |
| Jun 6, 4:17 PM MDT | Special Weather Statement | PUB | Otero | 28 min |
| Jun 6, 4:18 PM MDT | Special Weather Statement | PUB | Las Animas | 27 min |
| Jun 6, 4:20 PM MDT | Special Weather Statement | PUB | Fremont | 40 min |
| Jun 6, 4:39 PM MDT | Special Weather Statement | PUB | 51 min | |
| Jun 6, 4:41 PM MDT | Flash Flood Warning | PUB | Bent, Otero | 3 hr |
| Jun 6, 4:42 PM MDT | Special Weather Statement | PUB | Otero | 33 min |
| Jun 6, 4:56 PM MDT | Special Weather Statement | PUB | Las Animas | 49 min |
| Jun 6, 5:06 PM MDT | Special Weather Statement | PUB | Fremont | 39 min |
| Jun 6, 5:37 PM MDT | Special Weather Statement | PUB | Pueblo | 53 min |
| Jun 6, 5:55 PM MDT | Flash Flood Warning | PUB | Pueblo | 115 min |
Nearby
Flash Flood Warnings in Colorado, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.